The Theory of Inter-Sectoral Money Flows and Income Formation

The Theory of Inter-Sectoral Money Flows and Income Formation

The Theory of Inter-Sectoral Money Flows and Income Formation

The Theory of Inter-Sectoral Money Flows and Income Formation

Excerpt

This work began as part of a Master of Arts thesis at McGill University under the direction of Professor Donald B. Marsh, and was completed as a dissertation for the degree of Doctor of Philosophy at The Johns Hopkins University under Professor Fritz Machlup.

Much of the present study has already appeared in published form. Chapter 4 was published (with slight difference in terminology) under the title The Generalized Bi-System Multiplier, in the Canadian Journal of Economics and Political Science, Vol. XV, No. 2 (May, 1949). This article was drawn from Part II of my Master's thesis, and reorganized along lines suggested by Professor G. A. Elliott, Managing Editor of the Canadian Journal.

Material contained in Section IV of Chapter 3, Chapter 6, Sections I to III of Chapter 7, and Section I of Chapter 8, appeared under the title The Multi-Sector Multiplier, in Econometrica, Vol. 18, No. 4 (October, 1950). This paper was originally presented under the title The Multi-Part Multiplier in a session on the Analysis of the Multi-Part Economy at the New York Meeting of the Econometric Society, December 28, 1949. It was later revised on the basis of constructive suggestions made by the editors of Econometrica.

Finally, a considerable amount of material appeared in an article entitled Professor Goodwin's Matrix Multiplier, in the Economic Journal, Vol. LX, No. 240 (December, 1950); this is contained in Section IV of Chapter 2, Sections II and III of Chapter 3, Chapter 6, and Sections III and IV of Chapter 7. This article is a criticism and development of ideas put forward by Professor R. M. Goodwin in his paper A Matrix Multiplier, presented at the same session of the Econometric Society as my paper The Multi-Part Multiplier, and published in the Economic Journal under the title The Multiplier as Matrix.

The material taken from the above journals is reproduced with the kind permission of the editors.

Search by... Author
Show... All Results Primary Sources Peer-reviewed

Oops!

An unknown error has occurred. Please click the button below to reload the page. If the problem persists, please try again in a little while.